Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 6, 2015, 2:20 AM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Jul 6, 2015, 1:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2015, 2:20 AM PDT (09:20 UTC)
- In effect from
- Jul 6, 2015, 1:00 PM PDT
- Expired
- Jul 6, 2015, 7:09 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 95 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2905 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS86 KMFR 060920 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 220 AM PDT MON JUL 6 2015 CAZ285-ORZ623>625-062130- /O.UPG.KMFR.FW.A.0006.150706T2100Z-150707T0600Z/ /O.NEW.KMFR.FW.W.0008.150706T2000Z-150707T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 220 AM PDT MON JUL 6 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR INCREASED THUNDERSTORM ACTIVITY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...624...625. IN SOUTHWEST OR FIRE ZONE....623. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH CENTRAL OR...JACKSON...KLAMATH AND LAKE COUNTIES. * THUNDERSTORMS...THUNDERSTORM ACTIVITY WILL DEVELOP AGAIN AND BECOME SCATTERED OVER THE WATCH AREA MONDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ280-281-284-ORZ617-621-622-062130- /O.NEW.KMFR.FW.W.0008.150706T2000Z-150707T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- EASTERN ROGUE VALLEY- 220 AM PDT MON JUL 6 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. * AFFECTED AREA: IN NORTHERN CA FIRE ZONES...280...281...284. IN SOUTHWEST OR FIRE ZONES...617...621...622. * COUNTIES AFFECTED: IN NORTHERN CALIFORNIA: KLAMATH COUNTY. IN SOUTHERN OREGON: FAR EASTERN DOUGLAS AND JACKSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
782 WWUS86 KMFR 061725 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1025 AM PDT MON JUL 6 2015 CAZ285-ORZ625-061830- /O.CAN.KMFR.FW.W.0008.150706T2000Z-150707T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1025 AM PDT MON JUL 6 2015 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. FUELS IN THE AREA ARE TOO WET TO WARRENT A WARNING. $$ CAZ280-281-284-ORZ617-621>624-070530- /O.CON.KMFR.FW.W.0008.150706T2000Z-150707T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1025 AM PDT MON JUL 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA: IN NORTHERN CA FIRE ZONES...280...281...284. IN SOUTH CENTRAL OR FIRE ZONE....624. IN SOUTHWEST OR FIRE ZONES...617...621...622...623. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC COUNTY. IN SOUTH CENTRAL OR...JACKSON...KLAMATH AND LAKE COUNTIES. * THUNDERSTORMS...THUNDERSTORM ACTIVITY WILL DEVELOP AGAIN AND BECOME SCATTERED OVER THE WARNING AREA MONDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE BEHAVIOR AND NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
439 WWUS86 KMFR 062145 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 PM PDT MON JUL 6 2015 CAZ280-281-284-ORZ617-621>624-071300- /O.NEW.KMFR.FW.W.0009.150707T2100Z-150708T0600Z/ /O.CON.KMFR.FW.W.0008.000000T0000Z-150707T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 245 PM PDT MON JUL 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND DRY FUELS... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR SCATTERED THUNDERSTORMS AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. * AFFECTED AREA: IN NORTHERN CA FIRE ZONES...280...281...284. IN SOUTH CENTRAL OR FIRE ZONE....624. IN SOUTHWEST OR FIRE ZONES...617...621...622...623. * COUNTIES AFFECTED: IN NORTHERN CA...SISKIYOU COUNTY. IN SOUTH CENTRAL OR...DOUGLAS...JACKSON...JOSEPHINE... KLAMATH. * THUNDERSTORMS...SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY EVENING...THEN REDEVELOP TUESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ616-619-620-071300- /O.NEW.KMFR.FW.W.0009.150707T2100Z-150708T0600Z/ UMPQUA BASIN-WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 245 PM PDT MON JUL 6 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR SCATTERED THUNDERSTORMS AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. * AFFECTED AREA: IN SOUTHWEST OR FIRE ZONES 616...619...620. * COUNTIES AFFECTED: COOS...DOUGLAS...CURRY...JOSEPHINE...JACKSON. * THUNDERSTORMS...SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP TUESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
314 WWUS86 KMFR 070209 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 709 PM PDT MON JUL 6 2015 CAZ280-281-284-ORZ617-621>624-071415- /O.CAN.KMFR.FW.W.0008.000000T0000Z-150707T0600Z/ /O.CON.KMFR.FW.W.0009.150707T2100Z-150708T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS- EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 709 PM PDT MON JUL 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... ...RED FLAG WARNING FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: IN NORTHERN CA FIRE ZONES...280...281...284. IN SOUTH CENTRAL OR FIRE ZONE....624. IN SOUTHWEST OR FIRE ZONES...617...621...622...623. * COUNTIES AFFECTED: IN NORTHERN CA...SISKIYOU COUNTY. IN SOUTH CENTRAL OR...DOUGLAS...JACKSON...JOSEPHINE... KLAMATH. * THUNDERSTORMS...THUNDERSTORM COVERAGE HAS DECREASED SIGNIFICANTLY THIS EVENING AND THE WARNING FOR TODAY HAS BEEN CANCELLED. THUNDERSTORM IS EXPECTED TO DEVELOP TUESDAY AGAIN AFTERNOON AND EVENING. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ616-619-620-071415- /O.CON.KMFR.FW.W.0009.150707T2100Z-150708T0600Z/ UMPQUA BASIN-WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 709 PM PDT MON JUL 6 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * AFFECTED AREA: IN FIRE ZONE....616. IN SOUTHWEST OR FIRE ZONES...619...620. * COUNTIES AFFECTED: COOS...DOUGLAS...CURRY...JOSEPHINE...JACKSON. * THUNDERSTORMS...SCATTERED THUNDERSTORM ACTIVITY WILL DEVELOP TUESDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. * IMPACTS...DRY LIGHTNING WILL BE POSSIBLE OUTSIDE OF THE WET CORES. MULTIPLE NEW FIRE STARTS FROM LIGHTNING STRIKES COULD POSE A THREAT TO LIFE AND PROPERTY...AND MAY OVERWHELM INITIAL ATTACK RESOURCES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS...ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 5, 9:16 PM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 9:16 PM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
916 PM PDT SUN JUL 5 2015
.DISCUSSION...THUNDERSTORMS HAVE DISSIPATED ACROSS AREAS WEST OF
THE CASCADES AND AS OF 9 PM WERE CONFINED TO LAKE AND EASTERN
MODOC COUNTY. THE STORMS THIS AFTERNOON PRODUCED MODERATE TO HEAVY
RAIN WITH LOCALIZED FLOODING REPORTED IN KLAMATH FALLS.
THUNDERSTORM AREAS FOLLOW THETA-E AXIS FAIRLY WELL AND THIS MAY BE
A GOOD PLACE TO FOLLOW FOR MONDAY STORM. /FB
&&
.AVIATION...FOR THE 06/00Z TAF CYCLE...ALONG THE COAST...IFR CIGS
WILL PERSIST OVERNIGHT...AND LOWER TO LIFR IN AREAS ALONG THE COAST.
ALSO EXPECT PATCHY FOG TO LOWER VISIBILITIES TO MVFR ALONG THE
COAST...WITH AREAS OF IFR VIS. ELSEWHERE...SCATTERED THUNDERSTORMS
WILL PERSIST INTO THIS EVENING FROM THE CASCADES EAST AND SISKIYOUS
SOUTH...WITH A CHANCE FOR THUNDERSTORMS IN THE ROGUE VALLEY.
THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH THE HIGHEST
CHANCE OVER THE CASCADES AND EAST. -MSC
&&
.MARINE...UPDATED 600 PM PDT SUNDAY 5 JULY 2015...WITH LIGHT WINDS
STRATUS WILL INCREASE OVER MOST OF THE COASTAL WATERS TODAY. PATCHY
FOG IS EXPECTED TONIGHT...AND WILL CLEAR LATE MONDAY MORNING. LIGHT
TO MODERATE WESTERLY WINDS WILL PERSIST TODAY...BACKING TO SOUTHERLY
OVERNIGHT. WINDS WILL BE LIGHT AND SLOWLY SHIFT NORTH TO NORTHWEST
MIDWEEK...AS PRESSURE BUILDS OFFSHORE AND DROPS INLAND. LOW
NORTHWESTERLY SWELL WILL CONTINUE THROUGH THE WEEK. CONDITIONS WILL
STAY BELOW ADVISORY CRITERIA THROUGH AT LEAST MIDWEEK. BOTH GFS AND
EC SHOW AN UPPER LOW FORMING OFF THE CENTRAL CA COAST AND MOVING
INTO SOUTHERN CA LATER IN THE WEEK. THIS WILL ENCHANCE NORTHERLY
WINDS...ESPECIALLY IN THE SOUTHERN WATERS...BUT THERE IS STILL MODEL
DISCREPANCY REGARDING THE STRENGTH OF THE LOW...SO IT'S TOO SOON TO
DETERMINE WHETHER ADVISORY CONDITIONS WILL BE MET. -MSC
&&
.FIRE WEATHER...UPDATED 800 PM PDT SUNDAY 5 JULY 2015...LIGHTNING
STRIKES HAVE SHIFTED EAST TO MAINLY HIGHWAY 395 FROM THE ABERT
RIM SOUTH THROUGH MODOC COUNTY. EXPECT QUICK DECREASE THIS EVENING
AS WE LOSE SURFACE HEATING. THUNDERSTORM ACTIVITY WILL BE SLIGHTLY
LESS WIDESPREAD MONDAY...BUT WILL INCREASE TUESDAY AND WEDNESDAY.
THE FAVORED AREA ON MONDAY ACTIVITY WILL BE MOSTLY OVER THE HIGHER
TERRAIN FROM THE CASCADES EAST AND SISKIYOUS SOUTH. TUESDAY AND
WEDNESDAY WILL SEE GREATER COVERAGE. EVEN THE COASTAL AREA MAY SEE
SOME THUNDERSTORMS IN THAT TIME FRAME. THE ACTIVITY WILL GRADUALLY
SHIFT TO THE EAST SIDE TOWARD THE END OF THE WEEK.
TEMPERATURES WILL REMAIN HOT MONDAY...BUT WILL START TO COOL
TUESDAY. TEMPERATURES WILL APPROACH SEASONAL VALUES TOWARD THE
END OF THE WEEK. /FB
&&
.PREV DISCUSSION... /ISSUED 313 PM PDT SUN JUL 5 2015/
DISCUSSION...SATELLITE IMAGERY TODAY SHOWS THE MEDFORD CWA IN BETWEEN TWO
REGIMES...WITH A CUTOFF LOW OFFSHORE FROM CA AND A WEAK BOUNDARY TO
THE NORTH. GOOD ATMOSPHERIC STRETCHING IS OCCURRING WITH EAST WINDS
ALOFT ON THE WEST HALF OF THE FORECAST AREA AND WEST WINDS ALOFT ON
THE EAST SIDE OF THE FORECAST AREA. THIS DEFORMATION ZONE IS A
FAVORABLE AREA FOR THUNDERSTORMS...POTENTIALLY STRONG TO
SEVERE...AND EAST OF THE CASCADES IS WHERE THE DEEPEST MOISTURE
IS TO SUPPORT SCATTERED THUNDERSTORMS. A RED FLAG WARNING AT
RFWMFR CONTINUES THROUGH THIS EVENING FOR PARTS OF NORTHERN
CALIFORNIA...AND PORTIONS OF KLAMATH AND LAKE COUNTIES. A MASS OF
CLOUDS PRESENT EARLIER TODAY IS BEGINNING TO CLEAR FROM SOUTH TO
NORTH AND IS RESULTING IN INCREASED SUNSHINE AND ENHANCED
INSTABILITY.
TONIGHT...STORMS SHOULD DIMINISH AS MOISTURE IN THE ATMOSPHERE
BECOMES LIMITED AND DIURNAL OVERNIGHT STABILITY TAKES HOLD. ON
MONDAY THERE IS SOME LINGERING MOISTURE...BOTH SFC MOISTURE FROM
RECENT RAINS AND MID LEVEL MOISTURE...BUT THE MID LEVEL MOISTURE
WILL BE LESS THAN TODAY. PERHAPS THE MOST CHALLENGING ASPECT OF
THE THUNDERSTORM FORECAST TOMORROW IS THE FACT THAT THE MODELS
ARE NOT SHOWING A GOOD TRIGGER FOR MONDAY AFTERNOON.
TYPICALLY...ITS DIFFICULT TO GET SCATTERED THUNDERSTORMS WITH WEAK
TRIGGERS. THEREFORE...WE ARE MAINTAINING A FIRE WEATHER WATCH FOR
TOMORROW AT RFWMFR AND WILL LET THE MIDSHIFT TAKE ONE MORE LOOK AT
THINGS BEFORE DECIDING ON PRODUCTS. WE HAVE FOCUSED THE BEST
POTENTIAL FOR SCATTERED THUNDERSTORMS OVER THE CASCADES NORTH OF
CRATER LAKE...AND JUST TO THE EAST...WHERE MID LEVEL MOISTURE
VALUES OF 50- 60% ALIGN WITH INSTABILITY.
ON MONDAY NIGHT AND TUESDAY THE WEATHER PATTERN BECOMES EVEN MORE
ACTIVE...WITH SOLID EAST SOUTHEAST FLOW ALOFT...AND VERY HIGH
PRECIPITABLE WATERS OF 1 INCH+ ALONG AND WEST OF THE CASCADES. THESE
ARE ANOMALOUSLY HIGH VALUES...AND WITH MODELS NOW ON THE SECOND DAY
OF SHOWING THIS SCENARIO...WE HAVE INCREASED POPS AND QPF FOR
MUCH OF THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. WEDNESDAY
SHOWS A SIMILAR PATTERN...BUT WITH FOCUS OF INSTABILITY AND
MOISTURE A BIT FURTHER SOUTH. THERE IS CERTAINLY A GOOD CHANCE FOR
MUCH OF THE FORECAST AREA...FROM THE UMPQUA DIVIDE SOUTH...TO SEE
A THUNDERSTORM SOMETIME BETWEEN TUESDAY AND WEDNESDAY. IN
FACT...WE HAVE THUNDERSTORM CHANCES ALL THE WAY TO THE COAST FROM
MONDAY NIGHT INTO TUESDAY. ON THURSDAY THE UPPER LOW FINALLY
SLOWLY PUSHES INLAND...WHICH THE MODELS HAVE BEEN FAIRLY
CONSISTENT IN SHOWING THE PAST FEW DAYS...BUT THIS MAINTAINS
FAVORABLE DYNAMICS AND INSTABILITY OVER THE AREA THROUGH FRIDAY
BEFORE WEST WINDS ALOFT BEGIN TO STABILIZE AND DRY THINGS OUT ON
SATURDAY FROM WEST TO EAST. THE WEEKEND MAY SIGNAL A BREAK FROM
THE STEADY CHANCES OF THUNDERSTORMS...BUT SOUTHERLY FLOW REBOUNDS
ON SUNDAY BASED ON THE LATEST GFS RUN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ623>625.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ORZ623>625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ280-281-284-285.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CAZ285.
PACIFIC COASTAL WATERS...NONE.
FJB/FJB/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:42 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 33 min |
| Jul 5, 5:54 PM PDT | Severe Thunderstorm Warning | MFR | Modoc | 36 min |
| Jul 5, 6:18 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 27 min |
| Jul 5, 6:30 PM PDT | Special Weather Statement | MFR | Siskiyou | 60 min |
| Jul 6, 2:45 PM PDT | Red Flag Warning | MFR | Siskiyou | 56 hr |
| Jul 6, 3:25 PM PDT | Special Weather Statement | MFR | Modoc | 35 min |
| Jul 6, 4:04 PM PDT | Special Weather Statement | MFR | Modoc | 26 min |
| Jul 5, 5:29 PM PDT | Special Weather Statement | MFR | Jackson | 31 min |
| Jul 5, 6:05 PM PDT | Special Weather Statement | MFR | 25 min | |
| Jul 6, 3:36 PM PDT | Special Weather Statement | MFR | 24 min |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.